Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 144, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 23, 2017, 4:35 PM CDT for Calhoun County, Cherokee County, Cleburne County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2017, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 23, 2017, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL
The radar
The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 12:16 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194
WUUS54 KBMX 232135
SVRBMX
ALC015-019-029-232215-
/O.NEW.KBMX.SV.W.0144.170623T2135Z-170623T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
435 PM CDT FRI JUN 23 2017
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Eastern Calhoun County in east central Alabama...
Northwestern Cleburne County in east central Alabama...
Southeastern Cherokee County in northeastern Alabama...
* Until 515 PM CDT
* At 434 PM CDT, severe thunderstorms were located along a line
extending from Saks to Blue Mountain to Oxford Lake to near
Munford, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Anniston, Oxford, Jacksonville, Piedmont, Heflin, Cobb Town,
Forney, West End-Cobb Town, Fort McClellan, Saks, Weaver, Hobson
City, Edwardsville, Pleasant Gap, Blue Mountain, Alexandria,
Jacksonville State University, Oxford Lake, Mars Hills and Coleman
Lake And Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.
LAT...LON 3381 8537 3368 8553 3355 8579 3359 8580
3359 8587 3366 8588 3375 8597 3411 8543
TIME...MOT...LOC 2134Z 237DEG 52KT 3373 8587 3369 8583 3362 8583 3348
8600
HAIL...<.75IN
WIND...60MPH
$$
JH/057 follow-up statements
977
WWUS54 KBMX 232141
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
441 PM CDT FRI JUN 23 2017
ALC015-019-029-232215-
/O.CON.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Calhoun AL-Cleburne AL-Cherokee AL-
441 PM CDT FRI JUN 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN CALHOUN...NORTHWESTERN CLEBURNE AND SOUTHEASTERN CHEROKEE
COUNTIES...
At 441 PM CDT, severe thunderstorms were located along a line
extending from Weaver to Fort McClellan to near Anniston to near
Munford, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Anniston, Oxford, Jacksonville, Piedmont, Heflin, Cobb Town, Forney,
West End-Cobb Town, Fort McClellan, Saks, Weaver, Hobson City,
Edwardsville, Pleasant Gap, Blue Mountain, Alexandria, Jacksonville
State University, Oxford Lake, Mars Hills and Coleman Lake And
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.
LAT...LON 3381 8537 3368 8553 3355 8579 3359 8580
3359 8587 3366 8588 3367 8588 3370 8587
3378 8592 3411 8543
TIME...MOT...LOC 2141Z 236DEG 51KT 3377 8580 3373 8576 3366 8576 3347
8595
HAIL...<.75IN
WIND...60MPH
$$
JH/05727
WWUS54 KBMX 232149
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
449 PM CDT FRI JUN 23 2017
ALC015-019-029-232215-
/O.CON.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Calhoun AL-Cleburne AL-Cherokee AL-
449 PM CDT FRI JUN 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN CALHOUN...NORTHWESTERN CLEBURNE AND SOUTHEASTERN CHEROKEE
COUNTIES...
At 449 PM CDT, severe thunderstorms were located along a line
extending from Jacksonville to near Jacksonville State University to
near Fort McClellan to near Anniston Regional Airport, moving
northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Anniston, Oxford, Jacksonville, Piedmont, Heflin, Fort McClellan,
Forney, Saks, Weaver, Hobson City, Edwardsville, Pleasant Gap, Oxford
Lake, Mars Hills, Jacksonville State University, Alexandria,
Sweetwater Lake, Coleman Lake And Campground, Choccolocco and Spring
Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.
LAT...LON 3381 8537 3368 8553 3355 8579 3359 8580
3359 8584 3368 8583 3375 8585 3381 8588
3411 8543
TIME...MOT...LOC 2149Z 235DEG 50KT 3381 8575 3377 8571 3370 8571 3353
8584
HAIL...<.75IN
WIND...60MPH
$$
JH/05267
WWUS54 KBMX 232154
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
454 PM CDT FRI JUN 23 2017
ALC015-019-029-232215-
/O.CON.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Calhoun AL-Cleburne AL-Cherokee AL-
454 PM CDT FRI JUN 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN CALHOUN...EASTERN CLEBURNE AND SOUTHEASTERN CHEROKEE
COUNTIES...
At 454 PM CDT, severe thunderstorms were located along a line
extending from near Piedmont to 7 miles east of Jacksonville to near
Edwardsville to near Heflin, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Anniston, Oxford, Jacksonville, Piedmont, Heflin, Forney,
Edwardsville, Pleasant Gap, Mars Hills, Jacksonville State
University, Sweetwater Lake, Coleman Lake And Campground,
Choccolocco, Spring Garden, Dearmanville, Liberty Hill, Oak Level and
Borden Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.
LAT...LON 3356 8577 3367 8576 3377 8578 3388 8577
3411 8543 3381 8537 3368 8553
TIME...MOT...LOC 2154Z 237DEG 52KT 3387 8567 3381 8563 3372 8560 3363
8567
HAIL...<.75IN
WIND...60MPH
$$
JH/05490
WWUS54 KBMX 232159
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
459 PM CDT FRI JUN 23 2017
ALC015-019-029-232215-
/O.CON.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Calhoun AL-Cleburne AL-Cherokee AL-
459 PM CDT FRI JUN 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN CALHOUN...NORTHEASTERN CLEBURNE AND SOUTHEASTERN CHEROKEE
COUNTIES...
At 459 PM CDT, severe thunderstorms were located along a line
extending from near Piedmont to 9 miles east of Jacksonville to near
Edwardsville to near Heflin, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Piedmont, Heflin, Forney, Edwardsville, Pleasant Gap, Mars Hills,
Sweetwater Lake, Coleman Lake And Campground, Choccolocco, Spring
Garden, Liberty Hill, Oak Level and Borden Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.
LAT...LON 3359 8570 3364 8572 3376 8569 3389 8576
3411 8543 3381 8537 3368 8553
TIME...MOT...LOC 2159Z 235DEG 51KT 3390 8566 3383 8560 3374 8557 3365
8564
HAIL...<.75IN
WIND...60MPH
$$
JH/05821
WWUS54 KBMX 232206
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
506 PM CDT FRI JUN 23 2017
ALC015-019-029-232215-
/O.CON.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Calhoun AL-Cleburne AL-Cherokee AL-
506 PM CDT FRI JUN 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN CALHOUN...NORTHEASTERN CLEBURNE AND SOUTHEASTERN
CHEROKEE COUNTIES...
At 506 PM CDT, severe thunderstorms were located along a line
extending from near Piedmont to 7 miles west of Mars Hills to near
Fruithurst to near Heflin, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Piedmont, Heflin, Forney, Edwardsville, Pleasant Gap, Mars Hills,
Liberty Hill, Oak Level, Sweetwater Lake, Borden Springs, Coleman
Lake And Campground and Spring Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.
LAT...LON 3362 8565 3366 8566 3379 8566 3393 8570
3411 8543 3381 8537 3368 8553
TIME...MOT...LOC 2206Z 236DEG 51KT 3394 8558 3387 8552 3378 8549 3369
8556
HAIL...<.75IN
WIND...60MPH
$$
JH/05583
WWUS54 KBMX 232209
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
509 PM CDT FRI JUN 23 2017
ALC015-232219-
/O.CAN.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Calhoun AL-
509 PM CDT FRI JUN 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.
LAT...LON 3368 8553 3366 8556 3370 8560 3382 8557
3389 8558 3389 8553 3395 8553 3396 8554
3402 8541 3381 8537
TIME...MOT...LOC 2209Z 236DEG 53KT 3391 8553 3388 8548 3379 8545 3372
8549
$$
ALC019-029-232215-
/O.CON.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Cleburne AL-Cherokee AL-
509 PM CDT FRI JUN 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN CLEBURNE AND SOUTHEASTERN CHEROKEE COUNTIES...
At 509 PM CDT, severe thunderstorms were located along a line
extending from near Piedmont to near Mars Hills to near Fruithurst to
Edwardsville, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Heflin, Edwardsville, Mars Hills, Liberty Hill, Oak Level, Sweetwater
Lake, Borden Springs and Coleman Lake And Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.
LAT...LON 3368 8553 3366 8556 3370 8560 3382 8557
3389 8558 3389 8553 3395 8553 3396 8554
3402 8541 3381 8537
TIME...MOT...LOC 2209Z 236DEG 53KT 3391 8553 3388 8548 3379 8545 3372
8549
HAIL...<.75IN
WIND...60MPH
$$
JH/05690
WWUS54 KBMX 232215
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
515 PM CDT FRI JUN 23 2017
ALC019-029-232224-
/O.EXP.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Cleburne AL-Cherokee AL-
515 PM CDT FRI JUN 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLEBURNE AND
SOUTHEASTERN CHEROKEE COUNTIES WILL EXPIRE AT 515 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.
LAT...LON 3368 8553 3366 8556 3370 8560 3382 8557
3389 8558 3389 8553 3395 8553 3396 8554
3402 8541 3381 8537
TIME...MOT...LOC 2214Z 237DEG 52KT 3394 8548 3391 8543 3382 8540 3375
8544
$$
JH/05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:01 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 23, 4:01 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 401 PM CDT Fri Jun 23 2017 .DISCUSSION... Through Tonight. The final convective band associated with tropical depression Cindy has pushed to the I-59 corridor this afternoon. The air mass is moderately unstable with decent shear and helicity east of the band to promote a few rotating storms. Because surface winds have veered more to a southwest direction, the wind flow has become more unidirectional and lessened the low level directional shear. This has lessened the tornado threat as the the convective mode becomes more linear. Heavy rainfall and flash flooding is still a big concern with this activity. The convective band should exit east Alabama by 6 pm and any remaining counties still under a tornado watch will likely be cleared. The heavier rainfall should also be east of the current flash flood watch and it will be allowed to expire at 7 pm. Even though there is an upstream MCS over northern Arkansas, this system will likely stay west of Alabama as it tracks towards the Mississippi river. As the remnants of Cindy pulls off to the northeast towards the mid- Atlantic states, a cold front will get pulled southward tonight and into extreme north Alabama by sunrise Saturday. The presence of the cold front will keep scattered showers and a few thunderstorms across north Alabama overnight. 58/rose && .AVIATION... 18Z TAF Discussion. Primary Impacts: A line of shwrs/tstms will spread eastward across north central Alabama thru 00z. Gradient winds ahead of the convective line will be from the SSW at 12-18 knots with gusts to 25 knots, but could gust to 40-50 knots along the leading edge of the line. Cigs outside the convective line should stay above 3000 feet agl. Vsbys will likely lower to less than 1 mile in any showers or thunderstorms due to the tropical nature of the air mass. Little if any aviation concerns at KMGM and KTOI thru 23z, but southern end of the convective line should be reach these airports after 23z. The air mass will stabilize after 01z and tstm activity will diminish greatly as the convective line pushes into Georgia. VCSH expected overnight as a surface front approaches from the northwest. IFR cigs will also likely form after 09z area wide due to weak convergence ahead of the sfc front and very moist conditons. 58/rose && .FIRE WEATHER... High rain chances will continue through Saturday with rain chances decreasing for Sunday and Monday behind a cold front. There are no fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 83 65 83 60 / 90 50 20 10 10 Anniston 72 82 67 82 61 / 90 60 20 10 10 Birmingham 73 82 66 83 63 / 80 60 20 10 10 Tuscaloosa 73 83 67 85 64 / 80 60 20 10 10 Calera 73 83 68 83 63 / 80 70 30 10 10 Auburn 73 83 69 82 65 / 60 80 30 20 10 Montgomery 75 86 72 85 65 / 70 80 40 20 10 Troy 75 86 71 85 65 / 40 80 40 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch until 7 PM CDT this evening for the following counties: Bibb...Blount...Chilton...Coosa...Etowah...Fayette... Greene...Hale...Jefferson...Lamar...Marengo...Marion...Perry... Pickens...Shelby...St. Clair...Sumter...Talladega...Tuscaloosa... Walker...Winston. &&
Hazardous weather outlook, Jun 23, 4:18 AM CDT, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 418 AM CDT Fri Jun 23 2017 ALZ011>015-017>050-241230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 418 AM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. There is a threat for brief tornadoes and isolated damaging wind gusts from 11 AM to 7 PM today mainly along and north of a line from Demopolis to Anniston. A lesser threat may extend as far south as Interstate 85. A risk for flash flooding will continue today. An additional 1 to 3 inches of rain is possible through this afternoon over already saturated ground. Rainfall the past few days has caused rises on area rivers. Minor flooding is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A potential for flash flooding may continue into Saturday along a cold front. Additional rainfall of 1 to 2 inches is possible over already saturated ground. Rainfall the past few days has caused rises on area rivers. Minor flooding may continue into the early part of the upcoming week. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed late this morning through this afternoon.
In the hours before
Local storm report, Jun 23, 3:47 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 1 ENE ASHVILLE 33.84N 86.25W
06/23/2017 ST. CLAIR AL PUBLIC
TREES AND POWER LINES DOWN NEAR COURTHOUSE
SQUARE.
&&Special weather statement, Jun 23, 3:50 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Birmingham AL
350 PM CDT FRI JUN 23 2017
ALZ018>021-025>028-232145-
Calhoun-Etowah-Clay-Shelby-Talladega-St. Clair-Cleburne-Cherokee-
350 PM CDT FRI JUN 23 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TALLADEGA...CALHOUN...
EAST CENTRAL SHELBY...EASTERN ETOWAH...SOUTHEASTERN ST. CLAIR...
CENTRAL CLEBURNE...CHEROKEE AND NORTHWESTERN CLAY COUNTIES...
At 350 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Cherokee Rock Village to near Ohatchee to
Wilsonville. Movement was northeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Gadsden, Anniston, Oxford, Talladega, Sylacauga, Pell City,
Jacksonville, Rainbow City, Childersburg, Piedmont, Hokes Bluff,
Columbiana, Centre, Heflin, Wilsonville, Cedar Bluff, Cobb Town, Fort
McClellan, Saks and Little River Canyon National Preserve.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3394 8539 3331 8585 3315 8664 3378 8615
3420 8592 3420 8584 3424 8584 3424 8581
3426 8581 3426 8577 3436 8566 3437 8563
3440 8563 3440 8561 3444 8558 3447 8558
3452 8551
TIME...MOT...LOC 2050Z 243DEG 32KT 3419 8582 3380 8599 3325 8647
JH/05Local storm report, Jun 23, 3:53 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 2 SW HUEYTOWN 33.43N 87.02W
06/23/2017 JEFFERSON AL PUBLIC
SMALL TREES DOWN ON 15TH STREET RD IN
HUEYTOWN. WINDS ESTIMATED 35-45MPH. TIME
ESTIMATED BY RADAR.
&&Special weather statement, Jun 23, 3:57 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Birmingham AL
357 PM CDT FRI JUN 23 2017
ALZ025-034>036-232130-
Chilton-Bibb-Shelby-Coosa-
357 PM CDT FRI JUN 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHILTON...SOUTHEASTERN
SHELBY...SOUTHEASTERN BIBB AND NORTHWESTERN COOSA COUNTIES...
At 357 PM CDT, a strong thunderstorm was located over Lawley, or 11
miles southeast of Centreville, moving northeast at 45 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Calera, Clanton, Centreville, Jemison, Thorsby, Maplesville, Lawley,
Gap Of The Mountain, Lay Lake Dam, Talladega National Forest, Chilton
County Motor Sports Park, Shelby, Randolph, Minooka Park, Lomax,
Spring Creek At Lay Lake, Trio, Campbell, I 65 Rest Area and Bibb
County Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3292 8713 3309 8676 3314 8648 3313 8646
3311 8649 3310 8645 3291 8647 3275 8702
3284 8702 3284 8708
TIME...MOT...LOC 2057Z 243DEG 39KT 3285 8698
JH/05Local storm report, Jun 23, 4:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
411 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 ENE CLOVERDALE 33.61N 86.68W
06/23/2017 JEFFERSON AL EMERGENCY MNGR
TREES DOWN ALONG ELDORADO DRIVE. WINDS
ESTIMATED 35-40MPH.
0250 PM TSTM WND DMG 2 SW CLOVERDALE 33.58N 86.73W
06/23/2017 JEFFERSON AL EMERGENCY MNGR
TREES DOWN AT 90TH ST. N AND ZION CITY RD.
WINDS 35-40MPH.
0250 PM TSTM WND DMG 1 WSW CLOVERDALE 33.60N 86.73W
06/23/2017 JEFFERSON AL EMERGENCY MNGR
TREES DOWN NEAR WESTFIELD RD. AND NORTHWOOD
DR. WINDS ESTIMATED 35-40MPH.
0250 PM TSTM WND DMG 1 WNW ENSLEY 33.51N 86.90W
06/23/2017 JEFFERSON AL EMERGENCY MNGR
TREES DOWN NEAR AVENUE B. WINDS ESTIMATED AT
35-40MPH.
0250 PM TSTM WND DMG UAB CAMPUS 33.51N 86.81W
06/23/2017 JEFFERSON AL EMERGENCY MNGR
TREES DOWN ON 3RD AVE. SOUTH. WINDS
35-40MPH.
0250 PM TSTM WND DMG 2 ESE MIDFIELD 33.45N 86.88W
06/23/2017 JEFFERSON AL EMERGENCY MNGR
TREES DOWN ALONG ISHKOODA-WENONAH RD. WINDS
ESTIMATED 35-40 MPH.
&&Special weather statement, Jun 23, 4:12 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
412 PM CDT FRI JUN 23 2017
ALZ032-033-040-232200-
Hale-Dallas-Perry-
412 PM CDT FRI JUN 23 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERRY...SOUTH CENTRAL
HALE AND NORTHERN DALLAS COUNTIES...
At 412 PM CDT, a strong thunderstorm was located near Dayton, or 7
miles southwest of Uniontown, moving northeast at 65 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Valley Grande, Marion, Uniontown, Vaiden, Paul M Grist State Park,
Marion Junction, Perry County Correctional Center, Judson College,
Radford, Hamburg, Summerfield, Valley Creek Junction, Plantersville,
Suttle, Sprott, Vaiden Field Airport, Laneville and Barrett Creek.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3278 8702 3266 8702 3266 8692 3257 8690
3253 8690 3233 8752 3248 8752 3248 8773
TIME...MOT...LOC 2112Z 245DEG 54KT 3241 8762
JH/05The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:26 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 5 days |
| Jun 22, 9:29 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 6 days |
| Jun 22, 11:34 PM CDT | Areal Flood Advisory | BMX | Dallas, Hale, Marengo, Perry | 6 hr |
| Jun 23, 12:08 AM CDT | River Flood Warning | BMX | Montgomery | 44 hr |
| Jun 23, 12:16 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 59 min |
| Jun 23, 12:52 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion | 53 min |
| Jun 23, 12:57 PM CDT | Areal Flood Advisory | BMX | Lamar | 2 hr |
| Jun 23, 1:02 PM CDT | Special Weather Statement | BMX | Fayette, Pickens | 58 min |
| Jun 23, 1:25 PM CDT | Special Weather Statement | BMX | Winston | 50 min |
| Jun 23, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 49 min |
| Jun 23, 1:32 PM CDT | Special Weather Statement | BMX | Fayette, Pickens, Walker | 58 min |
| Jun 23, 1:33 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 4 min |
| Jun 23, 1:52 PM CDT | Areal Flood Advisory | BMX | Greene, Hale, Tuscaloosa | 113 min |
| Jun 23, 2:03 PM CDT | Special Weather Statement | BMX | Jefferson, Tuscaloosa | 57 min |
| Jun 23, 2:14 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jun 23, 2:22 PM CDT | River Flood Warning | BMX | Bibb, Dallas, Perry | 54 hr |
| Jun 23, 2:40 PM CDT | Special Weather Statement | BMX | Bibb, Blount, Jefferson, Tuscaloosa | 65 min |
| Jun 23, 2:59 PM CDT | Special Weather Statement | BMX | Etowah | 61 min |
| Jun 23, 3:13 PM CDT | Special Weather Statement | BMX | Shelby | 47 min |
| Jun 23, 3:20 PM CDT | Special Weather Statement | BMX | Marshall | 25 min |
| Jun 23, 3:23 PM CDT | Special Weather Statement | BMX | Calhoun, St. Clair, Shelby, Talladega | 67 min |
| Jun 23, 3:26 PM CDT | Areal Flood Advisory | BMX | Marengo, Sumter | 3 hr |
| Jun 23, 3:30 PM CDT | Special Weather Statement | BMX | Bibb | 60 min |
| Jun 23, 3:31 PM CDT | Areal Flood Advisory | BMX | Bibb, Blount, Chilton, Etowah, Hale, Perry and 3 more | 3 hr |
| Jun 23, 3:43 PM CDT | Special Weather Statement | BMX | Marengo | 47 min |
| Jun 23, 3:50 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Talladega | 55 min |
| Jun 23, 3:57 PM CDT | Special Weather Statement | BMX | Chilton | 33 min |
| Jun 23, 4:12 PM CDT | Special Weather Statement | BMX | Perry | 48 min |
| Jun 23, 4:39 PM CDT | Special Weather Statement | BMX | Clay, Cleburne | 66 min |
| Jun 23, 5:22 PM CDT | Areal Flood Warning | BMX | Autauga, Bibb, Chilton, Dallas, Greene, Hale and 6 more | 3 hr |
| Jun 23, 5:29 PM CDT | Areal Flood Advisory | BMX | Blount, Calhoun, Chilton, Clay, Cleburne, Coosa and 8 more | 3 hr |
| Jun 23, 5:31 PM CDT | Special Weather Statement | BMX | Clay, Randolph | 59 min |
| Jun 23, 5:32 PM CDT | Areal Flood Warning | BMX | Blount, Calhoun, Chilton, Clay, Cleburne, Coosa and 8 more | 3 hr |
| Jun 23, 6:17 PM CDT | Special Weather Statement | BMX | Chambers, Elmore, Randolph, Tallapoosa | 43 min |
| Jun 23, 6:53 PM CDT | Special Weather Statement | BMX | Chambers, Lee | 67 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.